# SDR 20010403CW013

- Difficulty date: February 22, 2001
- Submitted: April 3, 2001
- Operation: General aviation
- Aircraft: N63954
- Make and model: Piper PA-23-250
- Aircraft serial: 277854085
- Engine: Lyc IO540*
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Wheel
- Part number: 16105800
- Condition: Broken
- Location: Mlg
- Part time: 3,180 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT NOTICED RIGHT BRAKE GRABING WHILE TAXIING OUT FOR DEPARTURE.  AFTER STOPPING TO INVESTIGATE, NOTICED A BULGE ON THE INSIDE RIGHT WHEEL HALF.  WHILE TAXIING BACK TO THE HANGER, THE BEAD AREA LET GO AND THE TIRE DEFLATED.  AN 8 INCH PIECE BROKE OFF AT THE BEAD.  THE PILOT STATED THAT A RATHER HARD LANDING HAD OCCURED JUST BEFOR THIS FLIGHT BUT DID NOT CAUSE ANY OTHER DAMAGE.
